Louisiana, 2007

Flash Flooding in Louisiana, July 6, 2007

July 6, 2007 · NWS SHV · 10 events in 4 counties and zones

Showers and thunderstorms continued to produce flood producing rainfall across portions of northeast Texas as well as northwest Louisiana on July 6th. Moisture continued to feed northward from the Gulf of Mexico which fueled these thunderstorms once they developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Showers and thunderstorms continued to produce flood producing rainfall across portions of northeast Texas as well as northwest Louisiana on July 6th. Moisture continued to feed northward from the Gulf of Mexico which fueled these thunderstorms once they developed. The region continued to be in a favorable area for thunderstorm development as an upper level area of low pressure remained anchored across central and north Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 3:51 AM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 6, 3:51 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT FRI JUL 6 2007

.DISCUSSION...

EARLY THIS MORNING A SURFACE LOW OVER N CENTRAL TX HAS A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING NE FROM ITS CENTER TOWARD THE
OHIO VALLEY WITH A TROUGH OF LOW PRESSURE DROPPING TO THE SW
TO THE BIG BEND AREA OF W TX...WHILE ALOFT TOPPED WITH AN
ASSOCIATED UPPER LEVEL LOW. ALSO AN UPPER LEVEL AND PERSISTENT SHEAR
AXIS CONTINUED BETWEEN THE AN UPPER LEVEL RIDGE IN THE GULF AND
SE STATES AND ANOTHER UPPER RIDGE FROM THE BAJA REGION INTO THE
NORTHERN ROCKIES. THE SURFACE LOW WILL BE SHIFTING ENE TODAY AND
TONIGHT AND SLIDING ALONG THE SURFACE BOUNDARY. WILL CONTINUE THE
FLASH FLOOD WATCH FOR ALL OF NE TX AND NW LA AND A SMALL PART OF
SW AR AS SHOWERS AND THUNDERSTORMS FORM ALONG DISTURBANCES
ROTATING AROUND THE UPPER SYSTEM AND A RICH SUPPLY OF GULF
MOISTURE FEEDING INTO THE FOUR STATE REGION. WITH HIGH
PRECIPITABLE WATER VALUES OVER THE AREA...WE CAN EXPECT LOCALLY
HEAVY RAINFALL...WHICH WILL RESULT IN MORE RAPID WATER RUNOFF DUE
TO RECENT RAINS PROVIDING A NEARLY SATURATED SOIL AND HIGH WATER
LEVELS IN SMALL STREAMS AND LOCAL WATERWAYS. RAIN CHANCES WILL BE
TAPERING OFF FOR A PERIOD DURING THE MIDDLE TO LATE WEEKEND AS
HIGH PRESSURE ALOFT TENDS TO BUILD INTO THE AREA FROM THE W AND N.
THIS SHOULD ALLOW FOR SOME WARMING OF THE TEMPERATURES AND
TRANSITION RAIN TO BE MORE AFTERNOON AND EARLY EVENING IN NATURE.
/06/

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW DRIFTING OVER NE
TEXAS...W/A SHEAR AXIS RUNNING SW-NE OVER CENTRAL TEXAS.  KSHV
RADAR SHOWS A BROAD SWATH OF MODERATE TO HEAVY RAINFALL OVER NE TX
AND NW LA.  LATEST MODELS INDICATE PERSISTENCE OVER THE NEXT 24
HRS...W/VFR CONDITIONS CURRENTLY OVER ONLY THE FAR NORTH AND EAST.
00Z KSHV SOUNDING REMAINS WET...W/PWATS RIGHT AT 2 INCHES...AND THE
LATEST NAM FORECAST SOUNDINGS ONLY FURTHER SATURATE OVER THE NEXT 24
HRS.  W/THICK VFR CEILINGS IN PLACE...FOG DEVELOPMENT SHOULD BE
MARGINALLY IFR AT A FEW SITES THIS MORNING...BUT SOUNDINGS STILL
INDICATE CEILINGS SHOULD LOWER TO MVFR/IFR AND PERSIST THROUGH MUCH
OF THE MORNING HOURS.  CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD
DURING THE MORNING AND AFTERNOON TODAY WITH ASSOCIATED IFR/MVFR
VSBYS AND CIGS IN DOWNPOURS. CLUSTERS OF TSRA COULD GUST WIND TO
30KTS...BUT SFC WILL PREVAIL EASTERLY 5 TO 10 KTS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  72  88  72 /  80  70  50  20
MLU  83  73  88  70 /  80  70  50  20
DEQ  83  69  90  69 /  70  50  30  20
TXK  83  70  90  70 /  80  50  30  20
ELD  83  71  89  70 /  80  50  30  20
TYR  83  71  89  72 /  80  50  30  20
GGG  83  71  89  72 /  80  50  30  20
LFK  85  72  89  72 /  80  70  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     LAFAYETTE...AND MILLER.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
     RIVER...SABINE LA...AND WEBSTER.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24
Hazardous weather outlook, Jul 6, 5:20 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT FRI JUL 6 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
620 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION IN ASSOCIATION WITH AN UPPER LEVEL AND
SURFACE LOW PRESSURE SYSTEM EXPECTED TO MOVE SLOWLY EAST ACROSS
THE AREA. THE HEAVIER RAINS ARE EXPECTED TO BE ALONG AND TO
THE SOUTHEAST OF A QUITMAN TO DOUGLASSVILLE TEXAS AND
TEXARKANA AND MAGNOLIA ARKANSAS LINE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THUNDERSTORMS GIVEN THE MOIST AIR MASS
IN PLACE RESULTING IN LOCALIZED FLOODING OF LOW LYING...AND POOR
DRAINAGE AREAS...ALONG WITH PONDING OF WATER IN STREETS AND ON
ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
WITH ISOLATED HIGHER AMOUNTS OF TWO TO FOUR INCHES FROM
EAST TEXAS ACROSS PART OF NORTHWEST LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG
AND NEAR THE INTERSTATE 20 CORRIDOR ON SATURDAY AND TAPERING
OFF DURING THE NIGHT...THEN LESS ACTIVE ON SUNDAY. RAINFALL
AMOUNTS WILL BE LOCALLY HEAVY IN THUNDERSTORMS WITH
AMOUNTS OF ONE TO TWO INCHES...THUS CONTINUING THE
POTENTIAL FLOODING THREAT FOR PARTS OF EAST TEXAS AND
NORTH LOUISIANA. DURING THE WORK WEEK RAIN CHANCES WILL
BE GREATER DURING THE AFTERNOONS AND EARLY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED ACROSS EAST TEXAS
AND NORTHWEST LOUISIANA DUE TO FLOODING PROBLEMS.

06

In the hours before

Local storm report, Jul 6, 2:43 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     FLASH FLOOD      REKLAW                  31.86N 94.98W
07/06/2007                   RUSK               TX   BROADCAST MEDIA

            SEVERE FLOODING IN REKLAW...US HWY 84 CLOSED IN CITY
            LIMITS OVER EASTERN CHEROKEE AND WESTERN RUSK COUNTIES.

&&

24
Local storm report, Jul 6, 6:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      WHITEHOUSE              32.23N 95.22W
07/06/2007                   SMITH              TX   BROADCAST MEDIA

            REPORTS OF THREE FEET OF WATER ACROSS HIGHWAY 110 IN
            WHITEHOUSE...POLICE ARE DIRECTING TRAFFIC OUT OF THE
            AREA.

&&

MDUPLANT
Local storm report, Jul 6, 6:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      16 SE MARSHALL          32.37N 94.16W
07/06/2007                   HARRISON           TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER OVER HIGHWAY 451 EAST OF
            ELYSIAN FIELDS.

0700 AM     FLASH FLOOD      MARSHALL                32.54N 94.35W
07/06/2007                   HARRISON           TX   BROADCAST MEDIA

            HIGHWAY 59 IS CLOSED IN THE CITY OF MARSHALL DUE TO HIGH
            WATER.

&&

MDUPLANT
Local storm report, Jul 6, 6:42 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      LONGVIEW                32.52N 94.76W
07/06/2007                   GREGG              TX   LAW ENFORCEMENT

            NUMEROUS STREETS AND THE INTERSECTION OF LOOP 281 AND
            HIGHWAY 80 UNDER WATER.

&&

MDUPLANT

The radar

The Shreveport radar (KSHV), 9 km away, was scanning. The volume nearest the first event began at 13:59 UTC.

Open the radar archive at this moment

Event by event

10 flash flood. Local standard time, as filed.

Flash Flood, Caddo

When
July 6, 8:00 AM CST to 9:15 AM CST
Where
Caddo County, Shreveport
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.480, -93.750

High water in the city reported at the following intersections: Hollywood and Kennedy...Red Fox and Buncombe...and near the 200 block of North Common.

Flash Flood, Caddo

When
July 6, 8:30 AM CST to 9:15 AM CST
Where
Caddo County, Shreveport
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.480, -93.750

High water reported at West 70th and Hwy. 3132.

Flash Flood, Bossier

When
July 6, 8:40 AM CST to 9:15 AM CST
Where
Bossier County, Bossier City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.520, -93.720

Multiple reports of street flooding in town. A few roads had to be closed.

Flash Flood, Caddo

When
July 6, 8:45 AM CST to 9:15 AM CST
Where
Caddo County, Shreveport
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.480, -93.750

Youree Drive at Southfield Road intersection is under several inches of water.

Flash Flood, Ouachita

When
July 6, 9:00 AM CST to 10:00 AM CST
Where
Ouachita County, Monroe
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.500, -92.120

Heavy rainfall resulted in the brief closure of Forsythe Avenue...North Sixth Street...North Fourth Street and Stubbs Avenue in Monroe, Louisiana.

Flash Flood, Caddo

When
July 6, 9:30 AM CST to 11:15 AM CST
Where
Caddo County, Shreveport
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.480, -93.750

Numerous city streets flooded and barricaded. About 6 homes were flooded on Kingston Road in south Shreveport.

Flash Flood, Bossier

When
July 6, 9:35 AM CST to 11:15 AM CST
Where
Bossier County, Bossier City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.520, -93.720

Numerous city streets flooded and barricaded.

Flash Flood, Webster

When
July 6, 10:00 AM CST to 1:00 PM CST
Where
Webster County, Minden
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.620, -93.280

Multiple reports in the southern portion of the parish of parish and secondary roads flooded and impassable.

Flash Flood, Caddo

When
July 6, 10:00 AM CST to 11:15 AM CST
Where
Caddo County, Oil City
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.730, -93.970

Excessive heavy rainfall resulted in high water across Land Avenue in downtown Oil City, Louisiana as well McLeod Road.

Flash Flood, Webster

When
July 6, 12:45 PM CST to 1:00 PM CST
Where
Webster County, Springhill
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.000, -93.470

Some streets impassible due to high water in town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39649, 39658, 39659, 39660, 40640, 39747, 39746, 39749, 40638, 39751.